I am writing looking for answers/advice to help my sister with her illness. I believe that my sister was once addicted to hard drugs, before she came home pregnant. And during the time before, during, and after her pregnancy she has had a number of hallucinations. First she believed that she had a two year old son out their somewhere and gave him a name and everything. (This was before her pregnancy) Then while she was pregnant she would accuse everyone around her of running “lines” around the house that would scratch her and intoxicate her, she also went through a stage of sucking on a pacifier during this time. After pregnancy in the hospital she accused my mom of breaking the baby’s neck and trying to “kill the baby” This is absolutely absurd. Little did we know this was just the beginning, she would then attack my mom and grandma verbally and physically on numerous occasions and accuse them of selling drugs. She also believed that she had her own TV show and would tell us to turn it on, and she recently accused her dad of molesting her when she was an infant. Which no one believes since we never had any problems or even heard of this until she went crazy. She also stole my granny’s car one night and took the baby to the hospital and accused mom of running “dope lines” in it while she was sleeping. The doctor then proceeded to call my Granny and DHR was involved. My grandma is currently caring for the baby however Ariel is still in the house. They prescribed her some medication; it really doesn’t seem to be helping and my grandparents are too old to the dealing with her madness. It is not fair for them, plus we don’t have the money to get her treated properly or even know the steps to take to do so. Please give me advice on this situation. I am extremely concerned for my granny and pops if something doesn’t change.
Sometimes symptoms with a person with a psychiatric disability can temporarily worsen during pregnancy because the change in hormone levels causes emotional changes. Whats more of concern is the use of illegal drugs which can worsen symptoms and also make a person less able to respond to medication. What she would need is a dual recovery group for a person with a psychiatric disability and substance abuse issue.
There are options as regards housing specifically for a person with a psychiatric disability. In a community residence a person lives in a more structured environment. In supportive housing they live with other people but are semi-independent and a social worker visits daily In supported housing they live with other people or on their own and they are basically independent except for a once a month visit from a social worker. Her psychiatrist could assess what level of housing would be appropriate for her but some form of mental health housing would be one workable solution. That way she could move out but still have the assistance she needs.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.